Alert archive / Maryland / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

August 9, 2011Kent County, Maryland; Kent County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 9, 2011, 8:56 PM EDT for Kent County, Maryland; Kent County, Delaware. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2011, 8:56 PM EDT (00:56 UTC)
Expired
Aug 9, 2011, 10:00 PM EDT
In force
64 min
Issued by
NWS Philadelphia/Mount Holly

Counties Kent County, DE, Kent County, MD

The radar

The Dover AFB radar (KDOX), 47 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2011-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 495 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2011-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
495 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1548 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

884 
WWUS81 KPHI 100056
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
856 PM EDT TUE AUG 9 2011

DEZ001-002-MDZ008-012-015-100200-
CECIL MD-KENT MD-KENT DE-NEW CASTLE DE-QUEEN ANNE'S MD-
856 PM EDT TUE AUG 9 2011

...A STRONG THUNDERSTORM WILL AFFECT CECIL...KENT...NEW CASTLE AND
QUEEN ANNE'S COUNTIES...

AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTHWEST OF MIDDLETOWN...MOVING EAST AT
30 MPH. THE THUNDERSTORM WILL BE NEAR KENNEDYVILLE...MORGNEC AROUND
900 PM...MASSEY...GALENA AROUND 915 PM...DELANEY CORNER...CLAYTON
AROUND 930 PM...CHESWOLD...KENTON AROUND 945 PM...DOVER SPEEDWAY AND
LITTLE CREEK AROUND 1000 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

LAT...LON 3946 7597 3931 7543 3924 7538 3920 7538
      3916 7540 3910 7539 3901 7543 3911 7575
      3914 7576 3913 7581 3926 7619

$$

NIERENBERG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 9, 8:31 PM EDT, 25 minutes earlier.

Area forecast discussion, Aug 9, 8:31 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
831 PM EDT TUE AUG 9 2011

.SYNOPSIS...
A FRONTAL BOUNDARY FROM THE WEST WILL PASS ACROSS OUR REGION
TONIGHT. A COLD FRONT FROM THE NORTHWEST IS EXPECTED TO ARRIVE ON
WEDNESDAY EVENING WITH HIGH PRESSURE FOLLOWING FOR THURSDAY
THROUGH SATURDAY. LOW PRESSURE IS ANTICIPATED TO APPROACH FROM THE
WEST ON SATURDAY AND IT SHOULD PASS OVERHEAD ON SUNDAY. ANOTHER
AREA OF HIGH PRESSURE IS FORECAST FOR THE EARLY PART OF THE NEW
WEEK.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AT 800 PM, A FEW ISOLATED SHOWERS WERE INDICATED BY DOPPLER RADAR,
WITH ONLY 3 CLOUD TO GROUND LIGHTNING STRIKES REPORTED OVER THE
ENTIRE CWA. THIS, IN COMBINATION WITH THE SETTING SUN...HAS
PROMPTED US TO CANCEL THE SEVERE THUNDERSTORM WATCH WITH THE 8PM
UPDATE. 30 POPS REMAIN IN THE GRIDS THROUGH THE EVENING HOURS TO
CATCH ANY STRAY THUNDERSTORM THAT MAY DEVELOP, BUT NOTHING
WIDESPREAD IS EXPECTED.

IT APPEARS THE SURFACE COLD FRONT HAS PASSED THROUGH CENTRAL PA,
BASED ON DEWPOINTS MORE THAN WIND DIRECTION, AND THE EASTWARD
PROGRESSION OF THIS FRONT WILL CONTINUE THROUGH THE EVENING AND
OVERNIGHT HOURS. SOME PATCHY FOG COULD DEVELOP DURING THE
OVERNIGHT HOURS...ESPECIALLY NORTH OF THE MASON-DIXON LINE, SO
THIS HAS BEEN ADDED TO THE GRIDS. OTHERWISE...NO MAJOR CHANGES TO
THE PREVIOUS FCST. THE WIND IS FORECAST TO BECOME WESTERLY BEHIND
THE FRONT LATER TONIGHT. WE ARE ANTICIPATING TEMPERATURES TO DROP INTO
THE 60S LATE TONIGHT IN MUCH OF OUR REGION. THE ONLY EXCEPTIONS
MAY BE URBANIZED AREAS AND LOCATIONS NEAR THE COAST.

&&

.SHORT TERM /WEDNESDAY NIGHT/...
A MID LEVEL LOW IS FORECAST TO MOVE FROM UPPER ONTARIO TONIGHT
AND WEDNESDAY, ACROSS SOUTHERN QUEBEC ON THURSDAY AND FRIDAY.

ANOTHER IMPULSE IN THE MID LEVEL FLOW IS EXPECTED TO PASS
OVERHEAD EARLY ON WEDNESDAY WITH ONLY A FEW CLOUDS. A MORE ROBUST
SHORT WAVE IS ANTICIPATED FOR WEDNESDAY EVENING. HOWEVER, MOST OF
THE ENERGY SHOULD PASS ACROSS NEW YORK AND NEW ENGLAND. WE HAVE
INCLUDED A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR OUR
NORTHERN COUNTIES AT THAT TIME. ONCE THE SHORT WAVE AND ITS
ASSOCIATED COLD FRONT PASS, DRY AIR WILL BEGIN TO BUILD INTO OUR
REGION FROM THE NORTHWEST AND WEST.

SURFACE HIGH PRESSURE FROM THE WEST IS EXPECTED FOR THURSDAY AND
FRIDAY WITH DRY WEATHER AND SLIGHTLY BELOW NORMAL TEMPERATURES.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGH PRESSURE CENTERED JUST OFF THE MID-ATLANTIC COAST LATE
FRIDAY WILL CONTINUE TO SLIP FURTHER EAST, USHERING IN A MORE
SOUTHWESTERLY FLOW AND ASSOCIATED INCREASE IN ATMOSPHERIC MOISTURE
FOR THE FIRST PART OF THE WEEKEND. A STRONG COLD FRONT FROM THE
OHIO RIVER VALLEY (THE SURFACE COMPONENT OF A LONG WAVE PATTERN
CHANGE) WILL THEN APPROACH LATE SATURDAY AND CROSS THE AREA ON
SUNDAY. A LARGE HIGH PRESSURE SYSTEM IS THEN EXPECTED TO BUILD IN
FROM THE GREAT LAKES REGION BEGINNING MONDAY, WITH NEAR NORMAL
TEMPERATURES.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

SIGNIFICANT SHOWER/TSTM ACTIVITY HAS ENDED ACROSS THE AREA AT 8
PM. WHILE A STRAY SHOWER CAN/T BE RULED OUT...ANY SUCH ACTIVITY
SHOULD HAVE MINIMAL IMPACT ON AVIATION.

A COLD FRONT WILL CROSS THE AREA LATE THIS EVENING WITH WINDS
SHIFTING TO WEST OVERNIGHT. VFR CONDITIONS EXPECTED FOR THE MOST
PART...BUT AREAS OF FOG MAY DEVELOP AND LOWER VSBYS AFTER
MIDNIGHT. WED MORNING...MOSTLY CLR SKIES WITH A MODERATE WEST TO
NORTHWEST WIND AFTER 14Z.

OUTLOOK...
THURSDAY AND FRIDAY...HIGH PRESSURE BUILDS IN WITH A MUCH DRIER
AIRMASS, THEREFORE VFR. A NORTHERLY WIND SHOULD BE A BIT STRONGER
THURSDAY COMPARED TO FRIDAY, HOWEVER THERE COULD BE A BIT OF A
SEA/BAY BREEZE FRIDAY.

SATURDAY...HIGH PRESSURE MOVES TO THE EAST WITH A SOUTHERLY FLOW
DEVELOPING. THE CLOUDS MAY INCREASE A BIT WITH A WARM FRONT
APPROACHING FROM THE SOUTHWEST, BUT OVERALL VFR. ANY SHOWERS OR
THUNDERSTORMS SHOULD REMAIN TO OUR WEST.

&&

.MARINE...
NO MARINE FLAGS THIS FCST. SCATTERED SHOWERS AND TSTMS WILL CROSS
THE WATERS LATE THIS EVENING A FRONT PASSES THROUGH THE REGION.
LOCALLY HIGHER WINDS AND WAVES WILL ACCOMPANY THE TSTMS. WINDS
WILL SWITCH FROM S OR SE TO A W OR NW DIRECTION WEDNESDAY. WIND
SPEEDS WILL INCREASE TO AROUND 15 KTS WED WITH GUSTS TO AROUND 20
KTS.

HIGH PRESSURE WILL BUILD OVER THE WATERS WED-FRI WITH A DECREASE
IN WINDS AND SEAS THROUGH THE PERIOD.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJM
NEAR TERM...JJM
SHORT TERM...IOVINO
LONG TERM...JJM
AVIATION...O'HARA/JJM
MARINE...O'HARA/JJM
Hazardous weather outlook, Aug 9, 8:35 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
835 PM EDT TUE AUG 9 2011

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-110045-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
835 PM EDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-470-110045-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM-
835 PM EDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 9, 4:57 PM EDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
457 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1222 PM     TSTM WND DMG     COFFEE RUN              39.75N  75.66W
08/09/2011                   NEW CASTLE         DE   911 CALL CENTER

            TREES DOWN WITH SOME HOUSE DAMAGE NEAR COFFEE RUNN AND
            BELLA VISTA

1230 PM     TSTM WND DMG     ELSMERE                 39.74N  75.59W
08/09/2011                   NEW CASTLE         DE   BROADCAST MEDIA

            TREES DOWN WEST OF WILMINNTON

1237 PM     FUNNEL CLOUD     2 NW WILMINGTON         39.75N  75.56W
08/09/2011                   NEW CASTLE         DE   PUBLIC

            FUNNEL CLOUD REPORTED NORTH OF WILMINTON

1240 PM     TSTM WND DMG     NORTH MINISTER          39.83N  75.50W
08/09/2011                   NEW CASTLE         DE   911 CALL CENTER

            TREES DOWN

1244 PM     HAIL             CLAYMONT                39.80N  75.46W
08/09/2011  E1.25 INCH       NEW CASTLE         DE   PUBLIC

1245 PM     HAIL             BEAR                    39.62N  75.68W
08/09/2011  E1.00 INCH       NEW CASTLE         DE   PUBLIC

1245 PM     HAIL             1 NW WILMINGTON         39.74N  75.54W
08/09/2011  E1.00 INCH       NEW CASTLE         DE   PUBLIC

1245 PM     TSTM WND DMG     CLAYMONT                39.80N  75.46W
08/09/2011                   NEW CASTLE         DE   911 CALL CENTER

            TREES DOWN NORTH OF WILMINGTON

1245 PM     TSTM WND DMG     HOCKESSIN               39.78N  75.69W
08/09/2011                   NEW CASTLE         DE   BROADCAST MEDIA

            TREES DOWN WITH CAR AND HOUSE DAMAGE

0113 PM     TSTM WND DMG     LOGAN TWP               39.79N  75.36W
08/09/2011                   GLOUCESTER         NJ   911 CALL CENTER

            TREE DOWN IN LOGAN TWP

0115 PM     TSTM WND DMG     WOODSTOWN               39.65N  75.33W
08/09/2011                   SALEM              NJ   911 CALL CENTER

            TELEPHONE WIRES DOWN IN WOODSTOWN

0130 PM     TSTM WND DMG     MANTUA                  39.79N  75.17W
08/09/2011                   GLOUCESTER         NJ   911 CALL CENTER

            TREE DOWN IN MANTUA TWP

0140 PM     TSTM WND DMG     DEPTFORD TWP            39.82N  75.12W
08/09/2011                   GLOUCESTER         NJ   911 CALL CENTER

            TREE DOWN IN DEPTFORD

0225 PM     FUNNEL CLOUD     MILLSTONE TWP           40.20N  74.43W
08/09/2011                   MONMOUTH           NJ   PUBLIC

0225 PM     FUNNEL CLOUD     MILLSTONE TWP           40.20N  74.43W
08/09/2011                   MONMOUTH           NJ   PUBLIC

&&

EVENT NUMBER PHI1100493 PHI1100502 PHI1100496 PHI1100494 PHI1100488
PHI1100489 PHI1100490 PHI1100495 PHI1100497 PHI1100501 PHI1100500
PHI1100499 PHI1100498 PHI1100491 PHI1100492

ROBERTSON
Special weather statement, Aug 9, 5:13 PM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
513 PM EDT TUE AUG 9 2011

MDZ012-015-092215-
KENT MD-QUEEN ANNE'S MD-
513 PM EDT TUE AUG 9 2011

...STRONG THUNDERSTORMS WILL AFFECT KENT AND QUEEN ANNE'S COUNTIES...

AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS APPROACHING CHESAPEAKE BAY SOUTHEAST OF
BALTIMORE...MOVING SOUTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE
NEAR STEVENSVILLE SOUTH...CHESTER AROUND 530 PM...GRASONVILLE AND
QUEENSTOWN AROUND 545 PM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3894 7637 3903 7633 3905 7629 3901 7629
      3899 7624 3900 7618 3903 7625 3910 7624
      3915 7628 3926 7619 3932 7587 3895 7605
      3895 7609 3885 7618 3886 7622 3893 7621
      3894 7624 3890 7624 3893 7628 3884 7638

FORECASTER: NIERENBERG
Special weather statement, Aug 9, 5:48 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
548 PM EDT TUE AUG 9 2011

DEZ001-MDZ008-NJZ016>019-PAZ067>071-092315-
BUCKS PA-CAMDEN NJ-CECIL MD-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-
MONTGOMERY PA-NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-
PHILADELPHIA PA-SALEM NJ-
548 PM EDT TUE AUG 9 2011

...STRONG THUNDERSTORM WILL AFFECT BUCKS...BURLINGTON...CAMDEN
...CECIL...CHESTER...DELAWARE...GLOUCESTER ...MONTGOMERY...NEW
CASTLE...PHILADELPHIA AND SALEM COUNTIES...

AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS ACROSS CHESTER COUNTY PENNSYLVANIA
MOVING SOUTHEAST AT 20 MPH.  THESE THUNDERSTORMS WILL AFFECT
PORTIONS OF MONTGOMERY...PHILADELPHIA...DELAWARE AND BUCKS COUNTY IN
PENNSYLVANIA AS WELL AS BURLINGTON...CAMDEN, GLOUCESTER AND SALEM
COUNTIES IN NEW JERSEY.  ADDITIONALLY, NEW CASTLE COUNTY IN DELAWARE
AND CECIL COUNTY IN MARYLAND WILL BE IMPACTED BY THESE STORMS.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3973 7623 3973 7615 3978 7607 3987 7601
      4011 7595 4024 7570 4043 7554 4020 7478
      4015 7472 4017 7469 4015 7465 3970 7508
      3962 7558 3969 7552 3961 7560 3953 7601
      3954 7607 3970 7624

NIERENBERG
Special weather statement, Aug 9, 6:35 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
635 PM EDT TUE AUG 9 2011

DEZ003-MDZ019-020-100000-
CAROLINE MD-INLAND SUSSEX DE-TALBOT MD-
635 PM EDT TUE AUG 9 2011

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...SUSSEX AND TALBOT
COUNTIES...

AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES EAST OF EASTON...MOVING EAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR TANYARD...MATTHEWS AROUND 645 PM...
PRESTON...HARMONY AROUND 700 PM...FEDERALSBURG...AGNER AROUND 715
PM...SEAFORD...BLADES AROUND 745 PM...BETHEL AND LAUREL AROUND 800
PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT FREQUENT LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3857 7572 3865 7572 3869 7583 3867 7595
      3863 7597 3870 7624 3873 7625 3871 7626
      3873 7636 3879 7621 3876 7616 3880 7610
      3881 7613 3878 7616 3880 7616 3879 7619
      3887 7598 3879 7547 3853 7556

NIERENBERG
Special weather statement, Aug 9, 6:54 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
654 PM EDT TUE AUG 9 2011

DEZ001-NJZ016>018-021>025-100015-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-CUMBERLAND NJ-GLOUCESTER NJ-NEW CASTLE DE-
SALEM NJ-
654 PM EDT TUE AUG 9 2011

...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...CAMDEN...CAPE
MAY...CUMBERLAND...GLOUCESTER...NEW CASTLE AND SALEM COUNTIES...

AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NEAR CAMDEN TO NEAR SALEM. .MOVING
SOUTHEAST AT 25 MPH. THESE THUNDERSTORMS WILL AFFECT PORTIONS OF
SALEM...GLOUCESTER...CAMDEN...CUMBERLAND...ATLANTIC...AND CAPE MAY
COUNTIES THROUGH 815 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS.

LAT...LON 3933 7447 3930 7454 3922 7463 3898 7480
      3908 7492 3916 7491 3920 7507 3925 7513
      3959 7555 3963 7557 3969 7551 3965 7558
      3971 7562 3985 7530 3988 7515 3993 7507
      3983 7493 3978 7490 3978 7485 3943 7438

NIERENBERG
Special weather statement, Aug 9, 8:56 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
856 PM EDT TUE AUG 9 2011

DEZ001-002-MDZ008-012-015-100200-
CECIL MD-KENT MD-KENT DE-NEW CASTLE DE-QUEEN ANNE'S MD-
856 PM EDT TUE AUG 9 2011

...A STRONG THUNDERSTORM WILL AFFECT CECIL...KENT...NEW CASTLE AND
QUEEN ANNE'S COUNTIES...

AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTHWEST OF MIDDLETOWN...MOVING EAST AT
30 MPH. THE THUNDERSTORM WILL BE NEAR KENNEDYVILLE...MORGNEC AROUND
900 PM...MASSEY...GALENA AROUND 915 PM...DELANEY CORNER...CLAYTON
AROUND 930 PM...CHESWOLD...KENTON AROUND 945 PM...DOVER SPEEDWAY AND
LITTLE CREEK AROUND 1000 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

LAT...LON 3946 7597 3931 7543 3924 7538 3920 7538
      3916 7540 3910 7539 3901 7543 3911 7575
      3914 7576 3913 7581 3926 7619

NIERENBERG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 12:34 AM EDTCoastal Flood StatementPHIQueen Anne's, Talbot3 hr

Nearby

Special Weather Statements in Maryland, 2011Special Weather Statements in Delaware, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.